Illinois, 2006Damaging Wind in Illinois, July 19, 2006
July 19, 2006 · NWS LOT · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 19, 2:00 PM CST, 1 hour earlier.
Area forecast discussion, Jul 19, 2:00 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
300 PM CDT WED JUL 19 2006
.DISCUSSION...
FORECAST FOCUS REMAINS SVR WEATHER THRU THURSDAY AFTERNOON. AREA OF
CONVECTION MOVING ACROSS NW IL THIS AFTERNOON. EXPECT THE BULK OF
THIS ACTIVITY TO MOVE SE...AFFECTING MAINLY THE SW PART OF THE CWA
THRU EARLY EVENING...AS EASTERN CWA REMAINS CAPPED. CAN/T COMPLETELY
RULE OUT ACTIVITY ACROSS NORTHERN IL THRU LATE AFTERNOON AND PLAN TO
LEAVE WATCH GOING FOR AT LEAST ANOTHER HOUR OR TWO. SHOWERS AND
EMBEDDED TS ACROSS WEST CENTRAL WI EXPECTED TO CONTINUE TO DIMINISH
THIS AFTERNOON. DEBRIS CLOUDS KEEPING TEMPS A LITTLE COOLER THAN
EXPECTED...ONLY MID/UPPER 80S NORTH AND LAKE BREEZE FROM CGX NORTH
THRU LAKE COUNTY KEEPING THE NORTH SHORE COOLER. DEWPOINTS HAVE
SURGED BACK TO THE LOWER/MID 70S AND EXPECT THIS LOW LEVEL MOISTURE
TO REMAIN IN PLACE THRU THURS MORNING. AFTER CURRENT ACTIVITY SLIDES
SOUTH OF THE AREA...EXPECT MOST OF THE EVENING TO BE QUIET...WITH
NEW ACTIVITY DEVELOPING ACROSS THE PLAINS AND MOVING SOUTHEAST INTO
NORTHERN IL AND NORTHWEST INDIANA LATER THIS EVENING AND OVERNIGHT
AS THE MAIN SHORTWAVE PASSES THRU THE AREA. MAIN SVR THREAT WILL
REMAIN DAMAGING WINDS WITH THESE STORMS. HOWEVER WITH DEWPOINTS IN
THE 70S AND PRECIPITABLE WATER VALUES APPROACHING 2 INCHES...HEAVY
RAIN AND POSSIBLY LOCALIZED FLOODING WILL ALSO BE A THREAT
OVERNIGHT. CHANCE OF PRECIP WILL END FROM NORTH TO SOUTH ON
THURSDAY...WITH BEST CHANCES ACROSS THE SOUTHERN CWA...BUT WILL NOT
INCLUDE ANY TIMING AT THIS POINT. CHANCE OF SVR WILL CONTINUE
THURSDAY...MAINLY ACROSS THE SOUTH AND DEPENDENT ON EXTENT OF
SUNSHINE AND INSTABILITY. COOLER TEMPS RETURN THURS NIGHT INTO THE
WEEKEND. FEW/MINOR CHANGES AFTER FRIDAY.
&&
.AVIATION DISCUSSION REGARDING 18Z TAFS...
1250 PM CDT
ANTICIPATING SEVERE THREAT OF TSTMS AS THE MAIN FOCUS ACROSS
TERMINALS. STORM COMPLEX IN ERN IA BEARING DOWN ON NW IL IS NOT
FORECAST TO SURVIVE THE TREK ACROSS NRN IL. ACARS SOUNDINGS INDICATE
A STRONG CAP OVER THE AREA AND SHUD SEE HEAVY STORMS JUST S OF DBQ
START TO FALL APART WITHIN NEXT COUPLE HOURS. SOME SHOWERS OR LITE
TSTMS MAY SURVIVE INTO RFD THIS AFTN BUT AM NOT TOO CONCERNED WITH
REACHING DPA OR ORD UNTIL MAIN WAVE AHEAD OF COLD FRONT DROPS DOWN
THRU NRN IL NEAR MDNGT TONIGHT. GFS QUICKER WITH COLD FRONT PASSAGE
IN THE MRNG TO EARLY AFTN ACROSS TERMINALS. WILL LIKELY BE SOME
SHOWERS OR SCT TSTMS IN AREA AFTER DAYBREAK BUT POPS WILL BE SMALLER
THAN THE OVERNIGHT EVENT. NORTH WINDS ON BACK OF FRONT LIKELY TO
BRING DOWN MVFR CIGS THURS AFTN.
RLB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...NONE.
&&
Hazardous weather outlook, Jul 19, 3:00 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CDT WED JUL 19 2006
ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-200930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
400 PM CDT WED JUL 19 2006
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.
.DAY ONE... TONIGHT
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS TONIGHT...MAINLY
SOUTH OF A LINE FROM OREGON... TO JOLIET... TO REMINGTON INDIANA.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REST OF
THE AREA. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE DAMAGING
WINDS... LARGE HAIL AND HEAVY RAIN WHICH MAY CAUSE LOCALIZED
FLOODING.
THUNDERSTORMS WILL MOVE SOUTH ACROSS WEST CENTRAL ILLINOIS THROUGH
EARLY EVENING. SOME OF THESE THUNDERSTORMS MAY BE SEVERE.
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WEST CENTRAL IOWA THIS
EVENING...THEN MOVE EAST SOUTHEAST INTO NORTHERN ILLINOIS AND
NORTHWEST INDIANA LATER THIS EVENING AND OVERNIGHT. SOME OF THESE
THUNDERSTORMS MAY BE SEVERE...PRODUCING DAMAGING WINDS AND HEAVY
RAIN.
.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
FORECAST AREA ON THURSDAY. THUNDERSTORMS MAY BE ONGOING MAINLY
ACROSS LOCATIONS NORTH OF INTERSTATE 80 EARLY THURSDAY MORNING WITH
A POTENTIAL FOR DAMAGING WINDS EARLY IN THE MORNING. BY
AFTERNOON...THE THREAT OF SEVERE WEATHER WILL SHIFT TO LOCATIONS
SOUTH OF INTERSTATE 80 AS A COLD FRONT TRACKS SOUTHEASTWARD. THE
MAIN THREATS WITH ANY THUNDERSTORMS ACROSS THESE LOCATIONS THURSDAY
AFTERNOON INTO EARLY EVENING WILL BE LARGE HAIL AND DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL BE NEEDED TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
LMZ740>745-766-200930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
400 PM CDT WED JUL 19 2006
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.
.DAY ONE... TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN LAKE
MICHIGAN OVERNIGHT. THE MAIN THREATS FROM THESE STORMS WILL BE
DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY
THERE IS A CONTINUED CHANCE OF THUNDERSTORMS THURSDAY MORNING. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EARLY THURSDAY MORNING WITH
THE MAIN THREAT BEING THUNDERSTORM WIND GUSTS IN EXCESS OF 45 KNOTS.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
Thunderstorm Wind, La Salle
- When
- July 19, 3:00 PM CST
- Where
- La Salle County, 5 mi WSW of Tonica
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.183, -89.167
Four inch diameter tree limbs blown down on Meridian Road along the LaSalle/Putnam County line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Missouri, July 19, 200630 injured · $259,000 · 70 kt wind · 1 event
- Heat in Missouri, July 19 to 21, 20061 death · 11 events
- Lightning Strikes in Colorado, July 19, 20061 death · 1 injured · 2 events
- Damaging Winds in Wisconsin, July 19 to 20, 20061 death · $3,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Virginia, July 19, 2006$435,000 · 1 in hail · 41 events
- Damaging Wind and Lightning Strike in Louisiana, July 19, 20061 injured · $720,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Iowa, July 19, 2006$131,000 · 61 kt wind · 21 events
- Hail and Damaging Winds in Illinois, July 19, 2006$59,000 · 57 kt wind · 21 events
- Damaging Wind and Lightning Strike in Mississippi, July 19, 2006$130,000 · 50 kt wind · 2 events
- Heat in Kentucky, July 19 to 21, 20064 injured · 22 events
- Hail and Damaging Winds in Iowa, July 19 to 20, 2006$81,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Mississippi, July 19, 2006$100,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519455.